Alert archive / Wyoming / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Aug 14, 2014, 4:42 PM MDT for Lincoln County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2014, 4:42 PM MDT (22:42 UTC)
- Expired
- Aug 14, 2014, 7:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, WY
The radar
The Pocatello radar (KSFX), 151 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124
WGUS55 KRIW 142242
FFWRIW
WYC023-150100-
/O.NEW.KRIW.FF.W.0014.140814T2242Z-140815T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
442 PM MDT THU AUG 14 2014
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LINCOLN COUNTY IN WEST CENTRAL WYOMING...
* UNTIL 700 PM MDT
* AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING EAST
ACROSS EXTREME NORTHERN LINCOLN COUNTY...INCLUDING THE SNAKE RIVER
CANYON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IN THE SNAKE RIVER CANYON
COULD RESULT IN A MUDSLIDE OR DEBRIS FLOW THAT COULD IMPACT
HIGHWAY 26...89 THROUGH THE SNAKE RIVER CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY
SLOPED TERRAIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4332 11094 4330 11093 4330 11082 4324 11081
4323 11059 4312 11058 4311 11059 4313 11105
4331 11106
$$
MURRELL3 follow-up statements
563
WGUS75 KRIW 142322
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
522 PM MDT THU AUG 14 2014
WYC023-150100-
/O.CON.KRIW.FF.W.0014.000000T0000Z-140815T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WY-
522 PM MDT THU AUG 14 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN LINCOLN
COUNTY UNTIL 700 PM MDT...
AT 518 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 3 MUD
AND ROCK SLIDES HAVE OCCURRED IN SNAKE RIVER CANYON IN NORTHERN
LINCOLN COUNTY. DUE TO THESE MUD AND ROCK SLIDES...HIGHWAY 26...89
IS CLOSED BETWEEN MILE MARKERS 119 AND 120 AS OF 520 PM.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4332 11094 4330 11093 4330 11082 4324 11081
4323 11059 4312 11058 4311 11059 4313 11105
4331 11106
$$704
WGUS75 KRIW 150011
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
611 PM MDT THU AUG 14 2014
WYC023-150100-
/O.CON.KRIW.FF.W.0014.000000T0000Z-140815T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WY-
611 PM MDT THU AUG 14 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN LINCOLN
COUNTY UNTIL 700 PM MDT...
AT 606 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 3
LANDSLIDES OCCURRED IN SNAKE RIVER CANYON IN NORTHERN LINCOLN COUNTY
JUST EAST OF ALPINE. AS OF 6 PM...HIGHWAY 26...89 IN THE SNAKE RIVER
CANYON IS CLOSED.
RAINFALL HAS ENDED FOR NOW...AND ANY ADDITIONAL RAINFALL THIS
EVENING IS EXPECTED TO BE LIGHT...SO ADDITIONAL LANDSLIDES ARE NOT
EXPECTED.
&&
LAT...LON 4332 11094 4330 11093 4330 11082 4324 11081
4323 11059 4312 11058 4311 11059 4313 11105
4331 11106
$$
MURRELL325
WGUS75 KRIW 150058
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
658 PM MDT THU AUG 14 2014
WYC023-150110-
/O.EXP.KRIW.FF.W.0014.000000T0000Z-140815T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WY-
658 PM MDT THU AUG 14 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
LINCOLN COUNTY WILL BE ALLOWED TO EXPIRE AT 700 PM MDT...
THE FLASH FLOOD WARNING FOR EXTREME NORTHERN LINCOLN COUNTY...WILL
BE ALLOWED TO EXPIRE AT 700 PM. AS OF 650 PM...HIGHWAY 26...89
THROUGH SNAKE RIVER CANYON REMAINS CLOSED. HOWEVER NO ADDITIONAL
SLIDES ARE EXPECTED...THUS THE FLASH FLOOD WARNING WILL BE ALLOWED
TO EXPIRE.
THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT
WYOROAD.INFO.
LAT...LON 4332 11094 4330 11093 4330 11082 4324 11081
4323 11059 4312 11058 4311 11059 4313 11105
4331 11106
$$
MURRELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:26 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 14, 2:26 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 226 PM MDT THU AUG 14 2014 .SHORT TERM...REST OF THIS AFTERNOON THROUGH FRIDAY THE MEXICAN LOW NEVER MADE IT NORTH OF COLORADO BUT THE VORT MAX OUT AHEAD OF IT BECAME OUR PRIMARY MID LEVEL CIRCULATION WHICH HAS BEEN OVER NORTHWEST WY MOVING INTO MONTANA AND APPEARS TO BE THE CULPRIT FOR OUR PREDICTED AREA OF STRATIFORM RAINFALL THAT FELL OVER THE EAST HALF OF THE CWA OVERNIGHT AND THIS MORNING. THIS WOULD EXPLAIN THE PLACEMENT OF THIS NORTH TO SOUTH ORIENTED BAND OF PRECIP OCCURRING AROUND 60 MILES FARTHER WEST THAN PREDICTED WITH MANY AREAS SEEING .15 TO .30 OF AN INCHES OF RAINFALL FROM THE WIND RIVER BASIN TO THE BIG HORN BASIN AND BIG HORN MTNS. SOME LOW CLOUDS FORMED ALONG THE BACK EDGE OF THIS PRECIP BAND WHICH HAS MORPHED INTO LOW BASED CUMULUS WHICH ARE COEXISTING WITH A HIGHER BASE OF BUILDING CUMULUS ORIGINATING IN A MORE UNSTABLE AIRMASS WHERE EARLIER CLEARING TOOK PLACE ALONG THE DIVIDE AND AREAS TO THE WEST AND SOUTH OF THERE. THE TWO FAVORED AREAS THAT WILL MOST LIKELY SEE CONVECTION THIS AFTERNOON AND EVENING APPEAR TO BE IN THE SOUTHERN WARM SECTOR OF THE CIRCULATION ASSOCIATED WITH THE NW WY LOW SUCH AS WHERE CONVECTION HAS ALREADY FORMED ACROSS THE GREEN MTNS AND SOUTH PASS...JUST TO THE SOUTHWEST OF THE AREA OF CLEARING IN OUR NORTHEAST CWA WHERE A SUBTLE SURFACE BOUNDARY WILL LIKELY DEVELOP FROM DIFFERENTIAL HEATING AND ALSO IN THE NORTHWEST QUARTER OF WYOMING CLOSER TO THE PAC NORTHWEST LOW WHERE SOUTHWEST DIFLUENT FLOW WILL TAKE PLACE. RAINFALL SHOULD BE THE PRIMARY INGREDIENT WITH ANY CONVECTION THIS AFTERNOON AND EVENING WITH DEW POINTS UP IN THE 50S RESULTING IN PLENTY OF MOISTURE BUT NOT ENOUGH SUN GETTING THROUGH FOR STRONG CONVECTION,. THE BEST DYNAMICS SHOULD REMAIN TO THE NORTHWEST OF THE CWA. FOR FRIDAY...WITH THE PAC NW LOW TRACKING TO THE NORTHERN IDAHO PANHANDLE...OUR FLOW WILL VEER TO MORE WESTERLY USHERING IN DRIER AIR WITH ANY T STORMS RESTRICTED TO MAINLY THE NORTHERN MTNS WHERE THE BEST CAPES AND MOISTURE WILL BE. TEMPS WILL RUN ABOUT 5 TO 10 DEGREES WARMER FRIDAY WITH MORE SUN. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY AS PREVIOUSLY MENTIONED...THE PAC NW LOW WILL MOVE FRIDAY NIGHT INTO SATURDAY FROM WESTERN WASHINGTON INTO SOUTHERN ALBERTA...THUS PULLING MOISTURE AND DYNAMICS NORTHWARD INTO MT INSTEAD OF WY. A FEW SHOWERS ARE POSSIBLE IN THE NW MOUNTAINS FRIDAY EVENING...WITH CLEARING SKIES EXPECTED. ON SATURDAY...THE LOW CURVES BACK SOUTHEAST TO EXTREME NE MT...BRINGING SOME MID LEVEL MOISTURE AND INSTABILITY TO NE WYOMING. HAVE KEEP SLIGHT CHANCE OF CONVECTIVE ACTIVITY MAINLY AROUND THE BIGHORN MOUNTAINS AND JOHNSON COUNTY. TEMPS SAT WILL BE A COUPLE OF DEGREES WARMER THAN FRI. A WEAK COOL PUSH IS EXPECTED TO MOVE INTO NE WY FROM MT SUN AFTERNOON AND SET UP A BOUNDARY WHERE ISOLATED STORMS MAY INITIATE LATE DAY OR EARLY EVENING. MONDAY LOOKS TO BE QUITE SIMILAR TO SUNDAY EXCEPT FOR WEAK WINDS. ON TUESDAY...THE MODEL GUIDANCE IS ADVERTISING SOME EMBEDDED ENERGY TO MOVE THROUGH THE GREAT BASIN RIDGE. THE VORTICITY MAXES SHOULD PROVIDE SOME INSTABILITY TO KICK OFF MORE THUNDERSTORMS COMPARED TO THE PREVIOUS THREE DAYS. THE EMPHASIS APPEARS TO BE OVER NORTHERN WY. BEGINNING ON WEDNESDAY...BOTH THE GFS AND ECMWF ARE INDICATING A SIZABLE TROUGH TO PUSH SOUTHWARD OUT OF WESTERN CANADA INTO THE NW US...THUS SQUEEZING THE UPPER LEVEL HIGH PRESSURE FURTHER SOUTH AND SLIGHTLY STRENGTHENING THE WESTERLY FLOW ACROSS THE STATE. AS A RESULT...WEST WINDS SHOULD INCREASE BOTH WEDNESDAY AND THURSDAY. ISOLATED CONVECTION IS POSSIBLE ON WEDNESDAY...BUT NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES AND DRIER CONDITIONS WILL RAISE SOME FIRE WEATHER CONCERNS. ON THURSDAY...THE WESTERLY FLOW INCREASES AS THE TROUGH IN THE PAC NW STRENGTHENS...AS PRECIPITATION CHANCES INCREASE STEADILY IN THE FAR NW MOUNTAINS AROUND YNP. THE CURRENT MODEL GUIDANCE IS SHOWING A VERY INTERESTING PATTERN FOR NEXT WEEKEND. && .AVIATION.../00Z ISSUANCE/ THE AREA OF LINGERING STEADY RAINFALL IS EXITING JOHNSON COUNTY MAKING WAY FOR RAPIDLY DEVELOPING CONVECTION FROM SOUTHWEST TO NORTHEAST ACROSS WESTERN AND CENTRAL WY. THE CONVECTION WILL LINGER INTO THE EVENING. FAVORED AREAS OF CONVECTION SHOULD TAKE PLACE IN NORTHWEST WYOMING AND IN JOHNSON COUNTY INCLUDING KBYG. THESE STORMS SHOULD PRODUCE MVFR/LOCAL IFR CONDITIONS AND MTN OBSCURATIONS. DRIER WEATHER WITH ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE NORTHERN MOUNTAINS FRIDAY AFTERNOON. && .FIRE WEATHER... MONSOONAL MOISTURE AND AN UPPER LEVEL SYSTEM MOVING NORTH WILL BRING A SCATTERING OF SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THIS EVENING. A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD OVER THE AREA FOR FRIDAY AND SATURDAY AND BRING DRIER AND WARMER WEATHER. HOWEVER...WINDS ARE EXPECTED TO REMAIN LIGHT TO MODERATE AND RELATIVE HUMIDITY ABOVE CRITICAL LEVELS. AS A RESULT...WE EXPECT MINIMAL FIRE CONCERNS THROUGH SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LIPSON LONG TERM...MCDONALD AVIATION...LIPSON FIRE WEATHER...LIPSON
Hazardous weather outlook, Aug 14, 4:00 AM MDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT THU AUG 14 2014 WYZ001>020-022>030-151200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT THU AUG 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. SOME STORMS MAY PRODUCE HEAVY RAIN.. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...ISOLATED THUNDERSTORMS...ESPECIALLY ACROSS JOHNSON COUNTY. SUNDAY THROUGH WEDNESDAY...ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER AND NEAR THE MOUNTAINS AND ACROSS NORTHERN WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS AND ANY IMPACTS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Aug 14, 12:45 PM MDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1245 PM MDT THU AUG 14 2014 WYZ012-013-023>026-142100- JACKSON HOLE-SALT RIVER AND WYOMING RANGES-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS- 1245 PM MDT THU AUG 14 2014 SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS NORTHERN PORTIONS OF NORTHERN LINCOLN COUNTY THIS AFTERNOON. EXPECT THIS ACTIVITY TO OCCUR ACROSS PORTIONS OF TETON AND SUBLETTE COUNTY AS WELL. THE MAIN HAZARD FROM THIS ACTIVITY WILL BE BRIEF...BUT LOCALLY HEAVY RAINFALL...AS WELL AS SMALL HAIL AND LIGHTNING. BE SURE TO HEAD INDOORS OR INSIDE A VEHICLE IF YOU HEAR THUNDER. MOTORISTS SHOULD ALSO BE PREPARED TO SLOW DOWN DUE TO POOR VISIBILITY AND TO AVOID THE POSSIBILITY OF HYDROPLANING. TL
Special weather statement, Aug 14, 2:14 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 214 PM MDT THU AUG 14 2014 WYZ014-025-026-142100- UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-WIND RIVER MOUNTAINS WEST WY- 214 PM MDT THU AUG 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE COUNTY UNTIL 300 PM MDT... AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR DANIEL...OR 13 MILES WEST OF PINEDALE...MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN AND OCCASIONAL DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... DANIEL AROUND 220 PM MDT. HWY JCT 191 AND 352 AROUND 230 PM MDT. PINEDALE AROUND 250 PM MDT. WENZ FIELD AROUND 300 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS POSSIBLE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4293 10969 4262 10981 4284 11021 4294 11015 TIME...MOT...LOC 2013Z 296DEG 14KT 4286 11010 LIPSON
Special weather statement, Aug 14, 3:33 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 333 PM MDT THU AUG 14 2014 WYZ017-142230- WIND RIVER BASIN- 333 PM MDT THU AUG 14 2014 A CLUSTER OF THUNDERSTORMS WILL BE TRACKING EAST ACROSS PORTIONS OF THE WIND RIVER BASIN THROUGH 430 PM. THE STRONGEST STORMS APPEAR THAT THEY WILL TRACK EAST FROM BETWEEN FORT WASHAKIE AND DIVERSION DAM...TO NORTH OF RIVERTON INCLUDING KINNEAR AND OCEAN LAKE. ANOTHER SMALLER THUNDERSTORM CELL WILL BE TRACKING JUST SOUTH OF LANDER THROUGH 4 PM. EXPECT LOCALLY HEAVY DOWNPOURS...SMALL HAIL AND OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING AS WELL AS BRIEF GUSTY WINDS WITH THE STRONGER STORM CELLS. TAKE SHELTER AT THE FIRST SIGN OF THREATENING WEATHER. LIPSON
Special weather statement, Aug 14, 4:00 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
400 PM MDT THU AUG 14 2014
WYZ012-013-023-024-142300-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-TETON
AND GROS VENTRE MOUNTAINS WY-
400 PM MDT THU AUG 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY IN
NORTHWEST WYOMING...AND EXTREME NORTHWESTERN LINCOLN COUNTY IN WEST
CENTRAL WYOMING UNTIL 500 PM MDT...
AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF PALISADES...OR 11 MILES
NORTHWEST OF ALPINE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. HEAVY RAIN IN A SHORT AMOUNT OF TIME COULD
CAUSE RAPID RISES ON SMALL STREAMS ESPECIALLY IN STEEP TERRAIN.
THIS STORM IF IT HOLDS TOGETHER WILL BE NEAR...
RAFTER J RANCH AROUND 440 PM MDT.
JACKSON AROUND 445 PM MDT.
OTHERWISE THIS THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS BETWEEN
TETON PASS AND THE SNAKE RIVER CANYON.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4340 11105 4345 11105 4365 11058 4341 11040
4320 11076 4313 11105 4339 11106
TIME...MOT...LOC 2156Z 241DEG 24KT 4327 11114
MURRELLSpecial weather statement, Aug 14, 4:13 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 413 PM MDT THU AUG 14 2014 WYZ017-142330- WIND RIVER BASIN- 413 PM MDT THU AUG 14 2014 A CLUSTER OF THUNDERSTORMS CONTINUES TO TRACK EAST ACROSS PORTIONS OF THE WIND RIVER BASIN. THESE STORMS WILL CONTINUE TO AFFECT THE WIND RIVER BASIN UNTIL AT LEAST 530 PM. THE STRONGEST STORMS WILL LIKELY AFFECT AN AREA BETWEEN CROWHEART AND DIVERSION DAM THROUGH 5 PM. EXPECT LOCALLY HEAVY DOWNPOURS...PEA SIZE HAIL AND FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING AS WELL AS BRIEF GUSTY WINDS WITH THESE STRONGER STORM CELLS. OTHER AREAS SUCH AS RIVERTON AND LANDER COULD SEE LOCALLY HEAVY RAINFALL... SMALL HAIL AND OCCASIONAL DANGEROUS LIGHTNING FROM THE LESS INTENSE STORM CELLS. TAKE SHELTER AT THE FIRST SIGN OF THREATENING WEATHER. LIPSON
Special weather statement, Aug 14, 4:24 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
424 PM MDT THU AUG 14 2014
WYZ012-013-023-024-142300-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-TETON
AND GROS VENTRE MOUNTAINS WY-
424 PM MDT THU AUG 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
500 PM MDT...
AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALPINE...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
ALPINE AND U.S. HWY 89 MILE MARKER 110 AROUND 430 PM MDT.
STEWART PEAK AROUND 450 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...MAY CAUSE SIGNIFICANT PONDING ON AREA
ROADWAYS...AND MINOR FLOODING OF LOW LYING OR POOR DRAINAGE AREAS.
DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4313 11105 4330 11106 4328 11084 4322 11083
4322 11062 4299 11060 4300 11105 4312 11106
TIME...MOT...LOC 2222Z 274DEG 13KT 4315 11105
MURRELLThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:39 PM MDT | Special Weather Statement | RIW | 36 min | |
| Aug 14, 2:14 PM MDT | Special Weather Statement | RIW | Sublette | 46 min |
| Aug 14, 4:00 PM MDT | Special Weather Statement | RIW | 60 min | |
| Aug 14, 4:24 PM MDT | Special Weather Statement | RIW | 36 min | |
| Aug 14, 4:33 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 31 min |
| Aug 14, 4:54 PM MDT | Special Weather Statement | RIW | Fremont | 51 min |
| Aug 14, 5:03 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 38 min |
| Aug 14, 5:25 PM MDT | Special Weather Statement | RIW | Hot Springs | 65 min |
| Aug 14, 5:36 PM MDT | Special Weather Statement | RIW | Fremont | 39 min |
| Aug 14, 5:45 PM MDT | Special Weather Statement | RIW | Fremont | 60 min |
| Aug 14, 5:57 PM MDT | Special Weather Statement | RIW | Hot Springs | 48 min |
| Aug 14, 5:58 PM MDT | Special Weather Statement | RIW | Fremont | 47 min |
Nearby
Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.